2.5 Weeks Post Op for TT and Breast Augmentation...still Really Dizzy.

I am 2.5 weeks post op from a TT and Breast Augmentation and I am still dizzy and lightheaded. I was borderline anemic during my pregnancies and wonder if this could be a problem. I have discussed my issues at length with my ps and he doesn't seem to be too concerned about it. I worry I could have an auto-immune disease, be anemic, etc. My ps thought it was an innder-ear issue, after seeing a ENT that has been ruled out. Is it normal to be dizzy 2.5 weeks after surgery?

Doctor Answers (5)

See surgeon/GP asap

+1
This is very unusual and warrants another trip to your PS, or your GP. Best of luck. You may need to take some blood work.


Toronto Plastic Surgeon
5.0 out of 5 stars 74 reviews

Abdominoplasty post op

+1

Contact your board certified plastic surgeon's office and alert them that you are still having these concerns. There could be a number of reasons why and you should have it checked out. If your plastic surgeon does nothing, consult with your PCP for lab work. Best of luck.

Christine Sullivan, MD
Columbus Plastic Surgeon
5.0 out of 5 stars 22 reviews

2.5 Weeks Post Op for TT and Breast Augmentation...still Really Dizzy.

+1

Standard algorithm is to check your blood count FIRST! I bet you are anemic. middle or inner ear issues are extremely rare following this surgery. Seek a blood test. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 65 reviews

Lightheadedness and dizziness 2.5 weeks after a breast augmentation and tummy tuck

+1

There are several reasons that you could be dizzy 2.5 weeks following a tummy tuck and breast augmentation. The more likely causes would be anemia, low blood pressure/dehydration and secondary effects from the medication particularly the pain medication. Did you have a recent blood count (H and H - hemaglobin and hematocrit)? With a known history of having a low hematocrit which would have been further lowered by blood loss during surgery, this is a high probability cause. You can request and blood count from your doctor. Iron supplementation will help re-elevated your HCT.

Make sure that you are not dehydrated and are drinking fluids adequately. Get up from chairs of out of bed slowly. Reduce or completely stop taking narcotics if at all possible.

Again, rediscuss your concerns with your surgeon. Your symptoms should resolve fairly soon particularly using the above recommendations.

 

Steven Turkeltaub, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 21 reviews

2.5 Weeks Post Op for TT and Breast Augmentation...still Really Dizzy.

+1

no it is not normal to be dizzy post op 2-3 weeks. however, it is not uncommon. the cause needs to be figured out and an inner ear problem would be #5 on my list. medications, anemia, dehydration, drug reaction, pulmonary embolism, need to be ruled out first. see your medical doctor for a blood test and have simple blood pressure readings done in different positions to help ferret out the cause. my gut feeeling is that is probably related to pain meds given for surgery. but your MD should be made aware.

Rafael C. Cabrera, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.